Alert archive / Illinois / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 2, NWS St. Louis, MO

January 10, 20204 counties in Illinois; Lincoln County, Pike County, Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jan 10, 2020, 7:09 PM CST for 4 counties in Illinois; Lincoln County, Pike County, Saint Charles County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2020, 7:09 PM CST (01:09 UTC)
Expired
Jan 10, 2020, 8:00 PM CST
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Pike County, IL, Lincoln County, MO, Pike County, MO, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WUUS53 KLSX 110109
SVRLSX
ILC013-061-083-149-MOC113-163-183-110200-
/O.NEW.KLSX.SV.W.0002.200111T0109Z-200111T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
709 PM CST Fri Jan 10 2020

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Calhoun County in southwestern Illinois...
  Greene County in southwestern Illinois...
  Southeastern Pike County in west central Illinois...
  Jersey County in southwestern Illinois...
  Northwestern St. Charles County in east central Missouri...
  Eastern Lincoln County in east central Missouri...
  Southeastern Pike County in northeastern Missouri...

* Until 800 PM CST.

* At 709 PM CST, severe thunderstorms were located along a line
  extending from near Elsberry to 6 miles southwest of Hardin to near
  Chain of Rocks, moving northeast at 80 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
  Dardenne Prairie, Jerseyville, White Hall, Elsberry, St. Paul,
  Carrollton, Brighton, Roodhouse, Winfield, Greenfield, Hardin,
  Grafton, Elsah, New Melle and Josephville.

This includes Interstate 70 in Missouri between exits 210 and 222.
 
This also includes Pere Marquette State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3952 9015 3901 9015 3900 9017 3900 9027
      3895 9028 3867 9089 3902 9079 3920 9090
      3952 9059
TIME...MOT...LOC 0109Z 216DEG 70KT 3922 9079 3911 9072 3888 9078 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Britt
3 follow-up statements
373 
WWUS53 KLSX 110131
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
731 PM CST Fri Jan 10 2020

ILC149-MOC163-110140-
/O.CAN.KLSX.SV.W.0002.000000T0000Z-200111T0200Z/
Pike IL-Pike MO-
731 PM CST Fri Jan 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS AND SOUTHEASTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

LAT...LON 3952 9015 3901 9015 3900 9017 3900 9027
      3895 9028 3867 9089 3902 9079 3926 9060
      3952 9037
TIME...MOT...LOC 0130Z 228DEG 53KT 3934 9041 3912 9048 3886 9058 3873
9071

$$

ILC013-061-083-MOC113-183-110200-
/O.CON.KLSX.SV.W.0002.000000T0000Z-200111T0200Z/
Calhoun IL-Greene IL-Jersey IL-St. Charles MO-Lincoln MO-
731 PM CST Fri Jan 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHEASTERN CALHOUN...GREENE...JERSEY...NORTHWESTERN ST. CHARLES
AND SOUTHEASTERN LINCOLN COUNTIES...

At 730 PM CST, severe thunderstorms were located along a line
extending from near Carrollton to 7 miles southwest of Old Kane to
near St. Charles to Weldon Spring Heights, moving northeast at 60
mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
Dardenne Prairie, Jerseyville, White Hall, St. Paul, Carrollton,
Brighton, Roodhouse, Winfield, Greenfield, Hardin, Grafton, Elsah,
New Melle, Josephville and Athensville.

This also includes Pere Marquette State Park.
 
This includes Interstate 70 in Missouri between exits 210 and 222.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3952 9015 3901 9015 3900 9017 3900 9027
      3895 9028 3867 9089 3902 9079 3926 9060
      3952 9037
TIME...MOT...LOC 0130Z 228DEG 53KT 3934 9041 3912 9048 3886 9058 3873
9071

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

Britt
006 
WWUS53 KLSX 110135 CCA
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
735 PM CST Fri Jan 10 2020

ILC149-MOC163-110140-
/O.COR.KLSX.SV.W.0002.000000T0000Z-200111T0200Z/
Pike IL-Pike MO-
735 PM CST Fri Jan 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR PIKE AND PIKE COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

LAT...LON 3952 9015 3901 9015 3900 9017 3900 9027
      3895 9028 3867 9089 3902 9079 3926 9060
      3952 9037
TIME...MOT...LOC 0130Z 228DEG 53KT 3934 9041 3912 9048 3886 9058 3873
9071

$$

ILC013-061-083-MOC113-183-110200-
/O.COR.KLSX.SV.W.0002.000000T0000Z-200111T0200Z/
Calhoun IL-Greene IL-Jersey IL-St. Charles MO-Lincoln MO-
735 PM CST Fri Jan 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHEASTERN CALHOUN...GREENE...JERSEY...NORTHWESTERN ST. CHARLES
AND SOUTHEASTERN LINCOLN COUNTIES...

At 734 PM CST, severe thunderstorms were located along a line
extending from near White Hall to near Old Kane to near Orchard Farms
to Cottleville, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
Dardenne Prairie, Jerseyville, White Hall, St. Paul, Carrollton,
Brighton, Roodhouse, Winfield, Greenfield, Hardin, Grafton, Elsah,
New Melle, Josephville and Athensville.

This also includes Pere Marquette State Park.
 
This includes Interstate 70 in Missouri between exits 210 and 222.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3952 9015 3901 9015 3900 9017 3900 9027
      3895 9028 3867 9089 3902 9079 3926 9060
      3952 9037
TIME...MOT...LOC 0130Z 228DEG 53KT 3934 9041 3912 9048 3886 9058 3873
9071

HAIL...0.88IN
WIND...60MPH
 
$$

Britt
488 
WWUS53 KLSX 110154
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
754 PM CST Fri Jan 10 2020

ILC013-061-083-MOC113-183-110203-
/O.EXP.KLSX.SV.W.0002.000000T0000Z-200111T0200Z/
Calhoun IL-Greene IL-Jersey IL-St. Charles MO-Lincoln MO-
754 PM CST Fri Jan 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
GREENE...JERSEY...NORTHWESTERN ST. CHARLES AND SOUTHEASTERN LINCOLN
COUNTIES WILL EXPIRE AT 800 PM CST...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3952 9015 3901 9015 3900 9017 3900 9027
      3895 9028 3867 9089 3902 9079 3926 9060
      3952 9037
TIME...MOT...LOC 0153Z 228DEG 53KT 3956 9009 3934 9016 3908 9026 3895
9040

$$

Britt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 5:46 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 10, 5:46 PM CST, 1 hour 23 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
546 PM CST Fri Jan 10 2020

.SHORT TERM...  (Through Late Saturday Night)
Issued at 248 PM CST Fri Jan 10 2020

A nearly stationary front extended across central MO, just south
of COU with a deep upper level trough moving into the southern
Plains. Widespread convection was developing and moving into
western MO this afternoon. Low level moisture and instability has
become favorable along and south of the front for severe
convection tonight mainly across southern MO, possibly extending
into the St Louis metro area. Initial severe convection will be
more discrete supercells or multicells late this afternoon and
early this evening with a primary threat for hail and isolated
tornadoes, but a quasi linear convective system is expected to
develop and move through parts of our area late this evening and
overnight with damaging winds the primary threat. Besides the
threat for severe storms tonight there will continue to be a flash
flood threat tonight into Saturday morning as high rainfall rates
are expected with the convection which will be moving over areas
which have already received significant rainfall amounts last
night. Much of the area will see total rainfall amounts of 2 to 4
inches with isolated areas picking up a total of 5-6 inches since
Thursday night which will lead to flooding of low lying flood
prone areas, low water crossings and small creeks and streams.
The Flash Flood Watch will continue for much of the area until
noon on Saturday. As the cold front shifts southeastward later
tonight the temperature will drop below the freezing mark across
parts of northeast and central MO and west central IL late tonight
and early Saturday morning. The forecast soundings depict an
elevated warm layer which will result in mainly freezing rain.
This freezing rain will result in ice accumulation and hazardous
driving conditions. As the surface/850 mb low develops, deepens
and shifts east-northeast of our area this cold air will deepen
and an area of deformation type precipitation will develop over
northeast and central MO and west central IL by Saturday afternoon
with the precipitation type transitioning to mainly snow. Will
continue the Winter Storm Warning for a part of northeast MO into
west central IL, and a Winter Weather Advisory for central MO
into parts of west central IL, just south-southeast of the
Warning until midnight Saturday night. The combination of snow and
ice accumulation along with strong gusty winds will lead to
hazardous driving conditions. Temperatures will be nearly steady
or fall on Saturday due to the cold air advection behind the cold
front plus little if any solar insolation with the low level
cloud cover and precipitation. The wintry precipitation will
shift northeast of the forecast area by late Saturday night, but
much colder low temperatures are forecast, particularly across
northeast and central MO and west central IL.

GKS

.LONG TERM...  (Sunday through Next Friday)
Issued at 248 PM CST Fri Jan 10 2020

A fast moving negatively tilted upper level trough may bring a
quick shot of light snow to northeast MO and west central IL Sunday
night. Warmer temperatures are forecast for Monday with well above
normal temperatures for Tuesday. The operational GFS model brings
a low pressure system across our area on Wednesday with the
potential for rain, followed by much colder conditions for
Wednesday night and Thursday as a strong surface ridge builds into
our area from the northern Plains.

GKS

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 538 PM CST Fri Jan 10 2020

Showers and thunderstorms are expected to continue thru the period
with IFR conditions remaining dominant. The rain is expected to
change to FZRA, then mix with sleet and eventually change to snow.

Some of the thunderstorms may be strong to severe at
KCOU/KSTL/KSUS/KCPS this evening and overnight.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from midnight tonight to midnight CST
     Saturday night for Audrain MO-Boone MO-Callaway MO-Cole MO-
     Crawford MO-Franklin MO-Gasconade MO-Lincoln MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Warren MO.

     Flash Flood Watch through Saturday morning for Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
     Madison MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Warren MO-Washington MO.

     Flash Flood Watch through late tonight for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO.

     Winter Storm Warning until midnight CST Saturday night for Knox
     MO-Lewis MO-Marion MO-Monroe MO-Shelby MO.

IL...Winter Weather Advisory from midnight tonight to midnight CST
     Saturday night for Brown IL-Pike IL.

     Flash Flood Watch through Saturday morning for Bond IL-Calhoun
     IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     Saint Clair IL-Washington IL.

     Flash Flood Watch through late tonight for Adams IL-Brown IL-
     Pike IL.

     Winter Storm Warning until midnight CST Saturday night for Adams
     IL.

&&

WFO LSX
Hazardous weather outlook, Jan 10, 3:29 PM CST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
329 PM CST Fri Jan 10 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-112130-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
329 PM CST Fri Jan 10 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Multiple rounds of rainfall are expected with total additional
rainfall amounts of 2 to 4 inches forecast. Locally higher amounts
are possible. A Flash Flood Watch is in effect for a large portion
of the area. See the Watch product for additional details.

Scattered thunderstorms are forecast across much of the area. Some
of these storms may be severe tonight across parts of southern into
central Missouri and southwest Illinois. A hail threat will exist
this evening but the primary severe threats will be damaging winds
and isolated tornadoes for much of tonight.

Accumulating snow, sleet, and ice is expected mainly late tonight
across parts of northeast and central Missouri and west central
Illinois. The highest impacts are expected in northeast Missouri and
a portion of west-central Illinois where a Warning has been issued.
Please see the Warning product for additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The heavy rainfall threat is expected to shift east of our region by
Saturday afternoon. A Flash Flood Watch remains in effect for many
areas until this time. See the Watch product for additional details.

Accumulating snow, sleet, and ice is expected across northeast and
central Missouri and west central Illinois. The highest impacts are
expected in northeast Missouri and a portion of west-central
Illinois where a Warning has been issued. For central Missouri and
parts of west central Illinois an Advisory has been issued. Please
see the Warning and Advisory products for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for tonight. Spotters are
encouraged to report any severe weather, if observed, to the National
Weather Service and also to report rainfall amounts in excess of an
inch or any flooding.

GKS

In the hours before

Local storm report, Jan 10, 1:12 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
112 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       AFFTON                  38.55N 90.33W
01/10/2020  M3.30 INCH       ST. LOUIS          MO   PUBLIC

            EVENT TOTAL SO FAR. SUBMITTED VIA SOCIAL
            MEDIA.

&&

MAPLES
Local storm report, Jan 10, 1:13 PM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     HEAVY RAIN       2 SE TRENTON            38.59N 89.66W
01/10/2020  M1.56 INCH       CLINTON            IL   PUBLIC

            EVENT TOTAL SO FAR. REPORT SUBMITTED VIA WEB
            FORM.

&&

MAPLES
Local storm report, Jan 10, 1:16 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CST FRI JAN 10 2020

LSR INFORMATION RECEIVED THROUGH EARLY AFTERNOON 1/10/20

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HEAVY RAIN       WASHINGTON              38.55N 91.01W
01/10/2020  M1.00 INCH       FRANKLIN           MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

0846 AM     HEAVY RAIN       SAINT PETERS            38.78N 90.61W
01/10/2020  M1.00 INCH       ST. CHARLES        MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

1143 PM     HEAVY RAIN       1 NW MURPHY             38.51N 90.50W
01/09/2020  M1.05 INCH       ST. LOUIS          MO   PUBLIC

0730 AM     HEAVY RAIN       UNION                   38.45N 91.01W
01/10/2020  M1.20 INCH       FRANKLIN           MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

1215 AM     HEAVY RAIN       GREENVILLE              38.89N 89.41W
01/10/2020  M1.25 INCH       BOND               IL   PUBLIC

0847 AM     HEAVY RAIN       2 NW WOOD RIVER         38.88N 90.11W
01/10/2020  M1.30 INCH       MADISON            IL   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

0610 AM     HEAVY RAIN       MASCOUTAH               38.51N 89.81W
01/10/2020  M1.50 INCH       ST. CLAIR          IL   BROADCAST MEDIA

0600 AM     HEAVY RAIN       2 E RICHMOND HEIGHTS    38.63N 90.29W
01/10/2020  M1.50 INCH       ST. LOUIS CITY     MO   PUBLIC

            12-HOUR TOTAL.

0922 AM     HEAVY RAIN       1 S MARYLAND HEIGHTS    38.71N 90.48W
01/10/2020  M1.50 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            SPOTTER REPORTS 1.5 INCHES OF RAIN JUST EAST
            OF CREVE COEUR LAKE IN MARYLAND HEIGHTS.
            RAIN HAS ENDED AT THIS TIME.

1106 AM     HEAVY RAIN       2 SE TRENTON            38.59N 89.66W
01/10/2020  M1.56 INCH       CLINTON            IL   PUBLIC

            EVENT TOTAL SO FAR. REPORT SUBMITTED VIA WEB
            FORM.

0845 AM     HEAVY RAIN       MAPLEWOOD               38.61N 90.32W
01/10/2020  M1.60 INCH       ST. LOUIS          MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

1008 AM     HEAVY RAIN       2 NW SWANSEA            38.55N 90.02W
01/10/2020  M1.75 INCH       ST. CLAIR          IL   PUBLIC

0946 AM     HEAVY RAIN       2 NE GRANITE CITY       38.73N 90.10W
01/10/2020  M1.80 INCH       MADISON            IL   PUBLIC

0600 AM     HEAVY RAIN       3 NNW ARNOLD            38.48N 90.39W
01/10/2020  M1.88 INCH       ST. LOUIS          MO   BROADCAST MEDIA

0725 AM     HEAVY RAIN       FENTON                  38.54N 90.45W
01/10/2020  M1.94 INCH       ST. LOUIS          MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

1100 AM     HEAVY RAIN       VANDALIA                38.98N 89.10W
01/10/2020  M2.00 INCH       FAYETTE            IL   PUBLIC

            EVENT TOTAL THROUGH 11 A.M. SUBMITTED VIA
            SOCIAL MEDIA.

0845 AM     HEAVY RAIN       SAINT CLAIR             38.35N 90.98W
01/10/2020  M2.00 INCH       FRANKLIN           MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

0906 AM     HEAVY RAIN       CEDAR HILL              38.36N 90.64W
01/10/2020  M2.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            SPOTTER REPORTS 2 INCHES OF RAIN FELL
            OVERNIGHT.

0804 AM     HEAVY RAIN       1 SW FENTON             38.53N 90.47W
01/10/2020  M2.04 INCH       ST. LOUIS          MO   PUBLIC

1030 AM     HEAVY RAIN       WARSON WOODS            38.61N 90.39W
01/10/2020  M2.05 INCH       ST. LOUIS          MO   PUBLIC

            EVENT TOTAL THROUGH 1030 AM. REPORT RELAYED
            VIA SOCIAL MEDIA.

0730 AM     HEAVY RAIN       3 NNW ARNOLD            38.47N 90.39W
01/10/2020  M2.20 INCH       ST. LOUIS          MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

0900 AM     HEAVY RAIN       COLLINSVILLE            38.68N 90.00W
01/10/2020  M2.25 INCH       MADISON            IL   PUBLIC

            EVENT TOTAL SO FAR. PUBLIC REPORT SUBMITTED
            VIA SOCIAL MEDIA.

0813 AM     HEAVY RAIN       CATAWISSA               38.43N 90.78W
01/10/2020  M2.50 INCH       FRANKLIN           MO   TRAINED SPOTTER

0850 AM     HEAVY RAIN       CASEYVILLE              38.63N 90.03W
01/10/2020  M2.75 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

0930 AM     HEAVY RAIN       PACIFIC                 38.48N 90.75W
01/10/2020  M2.90 INCH       FRANKLIN           MO   PUBLIC

            PUBLIC SUBMITTED A PHOTO OF THEIR RAIN GAUGE
            THIS MORNING AND STATED IT WAS THE EVENT
            TOTAL SO FAR.

0735 AM     HEAVY RAIN       SCOTSDALE               38.40N 90.59W
01/10/2020  M2.90 INCH       JEFFERSON          MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

1145 AM     HEAVY RAIN       UNION                   38.45N 91.01W
01/10/2020  M3.20 INCH       FRANKLIN           MO   PUBLIC

            EVENT TOTAL SO FAR. SUBMITTED VIA SOCIAL
            MEDIA.

1230 PM     HEAVY RAIN       AFFTON                  38.55N 90.33W
01/10/2020  M3.30 INCH       ST. LOUIS          MO   PUBLIC

            EVENT TOTAL SO FAR. SUBMITTED VIA SOCIAL
            MEDIA.

&&
Local storm report, Jan 10, 2:40 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       2 SW MINERAL POINT      37.92N 90.75W
01/10/2020  M1.38 INCH       WASHINGTON         MO   TRAINED SPOTTER

            STORM TOTAL THROUGH 230 PM.

&&

MAPLES
Local storm report, Jan 10, 5:41 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             HILLSBORO               39.16N 89.49W
01/10/2020  M0.25 INCH       MONTGOMERY         IL   TRAINED SPOTTER

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:35 PM CSTTornado WarningLSXCalhoun, Pike40 min
Jan 10, 9:31 PM CSTAreal Flood WarningLSXCalhoun, Greene, Jersey15 hr
Jan 10, 10:39 PM CSTAreal Flood WarningLSXJersey, Macoupin, Montgomery15 hr
Jan 10, 10:51 PM CSTAreal Flood WarningLSXFayette, Marion15 hr
Jan 11, 2:28 AM CSTAreal Flood AdvisoryLSXMonroe, Randolph11 hr
Jan 11, 8:29 AM CSTRiver Flood WarningLSXJersey4 days
Jan 11, 10:45 AM CSTRiver Flood WarningLSXCalhoun, Greene, Jersey5 days
Jan 11, 12:02 PM CSTRiver Flood WarningLSXMadison5 days
Jan 11, 12:02 PM CSTRiver Flood WarningLSXSaint Clair4 days
Jan 11, 12:29 PM CSTAreal Flood WarningLSXCalhoun, Greene, Jersey, Madison, Monroe23 hr
Jan 11, 1:43 PM CSTAreal Flood WarningLSXBond, Clinton, Madison, Monroe, Randolph, Saint Clair and 1 more22 hr
Jan 10, 6:09 PM CSTTornado WarningLSXFranklin, Gasconade, Montgomery, Osage, Warren36 min
Jan 10, 6:52 PM CSTFlash Flood WarningLSXCallaway, Gasconade, Lincoln, Montgomery, Osage, Warren6 hr
Jan 10, 7:46 PM CSTFlash Flood WarningLSXCallaway, Cole, Osage6 hr
Jan 10, 9:25 PM CSTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more9 hr
Jan 10, 10:49 PM CSTAreal Flood WarningLSXCrawford, Franklin, Jefferson, Saint Charles, Saint Louis, Washington and 1 more15 hr
Jan 11, 12:36 AM CSTAreal Flood WarningLSXCallaway, Gasconade, Lincoln, Montgomery, Osage, Warren12 hr
Jan 11, 1:38 AM CSTAreal Flood WarningLSXCallaway, Cole, Osage9 hr
Jan 11, 4:47 AM CSTRiver Flood WarningLSXCrawford40 hr
Jan 11, 6:28 AM CSTRiver Flood WarningLSXLincoln52 hr
Jan 11, 8:32 AM CSTRiver Flood WarningLSXFranklin, Warren3 days
Jan 11, 8:34 AM CSTRiver Flood WarningLSXSaint Charles, Saint Louis70 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2020Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.